MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BIOPSY AND GRASPING FORCEPS, 5 FR.

KARL STORZ SE & CO. KG BIOPSY AND GRASPING FORCEPS, 5 FR.
Model Number 26159UHW
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: accordingly, we would like to give a summary of our results regarding the reported issue.The device has not been returned to karl storz tuttlingen.The supplier carried out an investigation without returning goods.According to the related 8d report the rivet has come loose because the weld on the jaw part is not deep enough and the countersink is too small.The employee did not countersink correctly.The corresponding operating instructions ri: 26159uhw_en_v48.3_03-2023_ri_ce refer to a visual and functional inspection of the device on pages 13 and 15.The operating instructions 97000045 v2.0 - 10/2017 state that overloading should be avoided, see page 2.The event is filed under internal karl storz complaint id: (b)(6).
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that at the time of carrying out the procedure, the clamp broke.But there is conflicting information that indicates this happened before the surgery.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: during the technical investigation of the returned product, the following observations were made: it was determined that the rivet had loosened due to an undersized countersink on the jaw component combined with an insufficient weld depth.The relevant ifu specify that the device should undergo both visual and functional inspections and emphasize that overloading must be avoided.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
BIOPSY AND GRASPING FORCEPS, 5 FR.
Common Device Name
BIOPSY AND GRASPING FORCEPS, 5 FR.
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21470505
Report Number9610617-2025-00319
Device Sequence Number14305276
Product Code GCJ
UDI-Device Identifier04048551094495
UDI-Public04048551094495
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K934937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26159UHW
Device Catalogue Number26159UHW
Device Lot NumberYN08
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer05/21/2025
06/18/2025
11/06/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date05/30/2025
07/16/2025
12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown